MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE POLYAXIAL SPINAL SCREWS; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INC. NUVASIVE POLYAXIAL SPINAL SCREWS; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 8805555A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for investigation.A review of radiographic films have been reviewed and confirm the screw fracture.Information received indicates a non nuvasive product was used to pack the coroent cages.Labeling review: ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation, nonunion or delayed union." ".To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques." ".Contraindications include but are not limited to: use with components of other systems." ".Compatibility: do not use the precept spinal system with components of other systems.Unless stated otherwise, nuvasive devices are not to be combined with the components of another system." no product returned for investigation.
 
Event or Problem Description
Received information stating patient underwent an extreme lateral interbody fusion procedure on (b)(6) 2015, with uni lateral precept screws using medtronic bone morphogenetic proteins to pack coroent cages.On (b)(6) 2017, radiograph showed a broken screw at the l4 mid pedicle level.It is unknown if patient underwent a revision surgery at this time.

Brand Name
NUVASIVE POLYAXIAL SPINAL SCREWS
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6795511
Report Number2031966-2017-00107
Device Sequence Number19082562
Product Code NKB
UDI-Device Identifier00887517449788
UDI-Public00887517449788
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K121619
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number8805555A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2017
Initial Report FDA Received Date08/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1